Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from acne problem. Is it safe to go for fraxel laser treatment?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Mon, 11 Feb 2013 in Acne
Question: Hi Doctor,

I have a strong acne problem with quiet big holes on my face from last 5 years I am having this problem due to strong pimples. Currently I am going under Fraxel laser to get rid of these marks and acnes.

Would like to know your view whether is it the right treatment for these problems. Is there any side effects in long run to laser treatments. Do I need to take any precaution ?

Thanks
XXXXXXX
doctor
Answered by Dr. Kalpana Pathak 55 minutes later
Hi XXXXXXX,
Thanks for writing to us.
Fraxel is fractionated laser therapy which induces collagen production thus helping in acne scars. It has no role as such in treating active acne lesions.
If you are having active acne lesions, first those should be treated and then fraxel can be done to help treat scars.
Fraxel as such has very good response in acne scars. Sessions are usually done after 1 to 1.5 months gap and 3 to 4 sessions are good enough to show response.
If done in conjunction with dermarollers or acne surgery procedure like subscision, it yields even better response. But whether these are required in addition to lasers depends on the depth and severity of scars and can only be assessed by the treating dermatologist.
Fraxel also helps in reducing open pores, acne induced pigmentation, improves skin texture and laxity by inducing collagen production etc.

As such there is no side effect in long run with lasers.
After lasers, one should avoid sun exposure and apply sunscreen daily. Fraxel can lead to slight swelling, redness, itching or dryness for two to three days after procedure. This can be taken care of by applying moisturiser and steroid cream if required.
If not done properly sometimes fraxel can cause pigmentation or scarring, however such side effects are usually rare.
In nutshell, lasers are practically quite SAFE!
Hope that answers your query. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Treatment/Therapy ,  

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.